MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of difficulty while removing the catheter was not confirmed during the visual and functional testing of the returned solex 7 catheter (lot #198495).No issues or discrepancies were found.No device malfunction was observed during the testing, and the catheter functioned as intended.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leak and no issues were found.The catheter functioned as intended.An additional guidewire test was performed: a known-good zoll guidewire was slowly inserted through the central lumen of the catheter, starting at the catheter tip, and exited through the distal infusion luer port without resistance.The guidewire could be passed through the entire length of the lumen with no resistance.
 
Event or Problem Description
The solex 7 catheter (lot #198495) was utilized in ivtm therapy for a burn patient.The customer reported significant difficulty while removing the catheter, noting the presence of blood clot fragments on the serpentine balloon.The customer reported they followed zoll ifu instructions to achieve a safe catheter removal by deflating the balloon with a 20-ml syringe to remove residual saline and rotating the catheter during extraction.The customer was concerned about the appearance of the catheter upon removal.Although the solex 7 catheter's serpentine balloon remained intact, the resistance encountered during removal raised concerns about potential blood vessel injury.While the patient was not harmed, the customer expressed concerns regarding the apparent blood clots on the catheter.No consequences or impacts on the patient.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20215845
Report Number3010617000-2024-00710
Device Sequence Number15254585
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number198495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/13/2024
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown